Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 15, NWS La Crosse, WI

April 12, 2001Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 12, 2001, 2:49 AM CDT for Adams County, Juneau County, Wisconsin. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 12, 2001, 2:49 AM CDT (07:49 UTC)
Expired
Apr 12, 2001, 3:15 AM CDT
In force
26 min
Issued by
NWS La Crosse, WI
Area
Whole counties

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 3:00 AM CDTThunderstorm Wind 55 ENew Lisbon, WI
Apr 12, 3:01 AM CDTThunderstorm Wind 53 EMather, WI
Apr 12, 3:05 AM CDTThunderstorm Wind 55 EEaston, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:25 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Apr 11, 9:25 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT WED APR 11 2001

CANCELLING FLASH FLOOD WATCH AND TORNADO WATCH.

WATER VAPOR SATELLITE IMAGERY SHOWED THE DRY SLOT HAD WORKED ITS WAY
ACROSS MOST OF THE FORECAST AREA. UPPER LEVEL LOW AND SURFACE
SYSTEM WERE MOVING TO THE NORTHEAST. KDMX RADAR HAD SCATTERED
SHOWERS AND A COUPLE THUNDERSTORMS AHEAD OF THE LOW IN CENTRAL IOWA.
MAIN SEVERE THREAT APPEARS TO HAVE SHIFTED OUT OF THE LA CROSSE
FORECAST AREA AT THIS TIME. SURFACE PRESSURE GRADIENT WAS
INCREASING AS THE LOW CONTINUED TO WIND UP TO OUR SOUTHWEST. WINDS
ACROSS THE FORECAST AREA HAVE YET TO SEE MUCH OF A RISE WITH
STRONGEST WINDS AROUND US. RADAR ESTIMATED RAINFALL AMOUNTS FROM
AROUND A HALF AN INCH UP TO 4 TO 5 INCHES IN DODGE COUNTY. SEVERAL
RECORDING DEVICES SHOWED RAINFALL AMOUNTS OF 2.5 TO 3 INCHES IN
SOUTHEAST MINNESOTA TODAY.

ETA FORECASTS PRESSURE GRADIENTS TO BECOME STRONG ACROSS ENTIRE
FORECAST AREA BY EARLY TOMORROW MORNING AS THE LOW CENTER PASSES TO
THE NORTH.  WIND ADVISORY MAY BE NEEDED ENTIRE AREA FOR TOMORROW...
BUT NO TIME TO ISSUE SO WILL WAIT FOR MIDNIGHT CREW SINCE IT WONT
ONSET UNTIL 8 OR 9 AM IN WIsSCONSIN COUNTIES.

COORDINATED WITH SPC.

.LSE....WIND ADVISORY TONIGHT AND THURSDAY...MNZ079-086-087-
       094-095-IAZ008>010-018-019-029.

NELSON

In the hours before

Special weather statement, Apr 11, 9:28 PM CDT, 5 hours 21 minutes before
IAZ011-030-MNZ088-096-WIZ017-029-032>034-041>044-053>055-061-120245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
928 PM CDT WED APR 11 2001

THE TORNADO WATCHES HAVE BEEN CANCELLED FOR THE FOLLOWING COUNTIES

IN SOUTHEAST MINNESOTA...HOUSTON AND WINONA.

IN NORTHEAST IOWA...ALLAMAKEE AND CLAYTON.

IN WISCONSIN...
ADAMS     BUFFALO   CLARK    CRAWFORD
GRANT     JACKSON   JUNEAU   LA CROSSE
MONROE    RICHLAND  TAYLOR   TREMPEALEAU
VERNON

THE LINE OF SEVERE THUNDERSTORMS HAS MOVED NORTHEAST OF THESE
COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED. A FEW
THUNDERSTORMS WERE STILL MOVING ACROSS ADAMS AND JUNEAU COUNTIES...
BUT SEVERE WEATHER IS NOT EXPECTED.

NELSON

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:00 PM CDTSevere Thunderstorm WarningARXGrant, Richland60 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.